Will there be a lot of bruising on upper and lower lips when Juvederm is injected in these areas?
Will Lips Bruise After Juvederm Injection?
Doctor Answers (12)
Bruising is unpredictable
Bruising is unpredictable after lip injections, however, the methods mentioned by the other responders to this question can help minimize this. Besides bruising from the actual trauma of the needle, hyaluronic acid fillers are hydrophilic. This causes localized swelling in addition to that caused by the injection.
Bruising after Juvederm injection
I tell my patients to expect some degree of bruising after filler injection, though the degree of bruising varies considerably from person to person, procedure to procedure. The temporary swelling that occurs after filler injection especially in the lips can be considerable and down-right alarming for people who have never had their lips injected with a hyaluronic acid filler so be prepared for several days of that.
Bruising after juvederm
Bruising after injections can be multifactorial. If you take anti-inflammatories or aspirin then you will be more prone to bruising. If you are very active just after injections ( go to the gym, etc..) you can bruise more as well.. Some herbals can cause bruising as well.
You might also like...
Bruising after injections
Bruising is a possibility after any injection - not specific to Juvederm. There really is no way to predict who will bruise and who will not. Factors that increase chance of bruising include taking Aspirin or Motrin within the week before the injections. Some studies show that Arnica Montana, an herbal medication, may help reduce bruising. Make sure that you do not have any plans for important occasions for a few days after the injections in case you do get any bruising. Good luck.
Whenever there is an injection, there is a chance of a bruise. If there is a bruise it is usually small, however, rarely, patients do get large bruises.
Here is your best bet to avoid a bruise.
- Stop any medication or herbal treatments that thin the blood one week prior to the treatment (you should check with your family doctor to be sure it is OK to do this, if the treatment was recommended by a doctor)
- The most common over the counter medications that thin the blood are, Aspirin, Motin, Advil, Aleve (anything that helps a headache that is not Tylenol).
- Many Herbal/Vitamin medications also thin the blood. Some common ones are Vit. E, Fish Oil (the list goes on and on your doctor can supply a list).
- Use ice compresses on your lips immediately after the treatment or a few hours, on and off.
- Avoid heavy excessive for one day
- Try to sleep with your head a little elevated the night of the treatment.
As I mentioned, nothing can guarantee that you will not get a bruise, so if you have a big event get your treatment a few weeks in advance.
Hope this helps.
Minimizing bruising with lip Juvederm injection
Lips do tend to bruise with filler injection. The bruising can be minimized, however. In particular, injecting via special cannulas rather than needles has tremendously reduced bruising and swelling in my practice.
Bruising after injectables
While hard to predict the future, there are a couple of things that may lead to an increased chance of bruising. NSAIDS, (Ibuprofen, Aspirin, etc;) Vitamins, (A and E), Herbal supplementation, (ginkgo, St. John's Wart, etc:) can all increase bruising. It would be great if you could be off of them two weeks prior to the procedure. Always check with your regular doctor before changing medicines. Afterward our office likes ice and Arnica, (an herbal supplement), to try and decrease bruising.
Web reference: http://www.jjrothmd.com/procedures/facial-filler
Treating and preventing bruises with Juvederm and Restylane with Bruise-Stick
Bruising is not common with Juvederm or Restylane injections, but can occur. I would recommend an Arnica ointment and oral pill called Bruise-Stick and Bruise-Pak before your injections just in case.
Probably not, but your plastic surgeon will attempt to minimize it.
When performing hyaluronic acid (HA) fillers (Juvaderm and Restylane) we use measures to minimize the chance of bruising, but it is always possible.
The first consideration is your medical history (any bleeding disorder, prior bruising, heavy periods, prescription medications which increase bleeding). Next would be over-the-counter medications or supplements that may increase bleeding. There are treatments such as oral arnica montana that may help.
Next comes the procedure itself. The drug doesn't cause the bruise; but it is the injection treatment. Since several actual needle punctures are needed, tiny vessels normally bleed. If this bleeding is minimal, you are less likely to develop a bruise. Light pressure at the injection sites helps, but ask your surgeon. Don't push very hard or for very long after the filler treatment.
Afterward we suggest that you go home, relax and apply ice packs if you notice swelling. You should avoid strenuous exertion for several hours. Then go back to your regular activities. If bruising occur, notify your surgeon's office and ask if they have any recommendations. More extensive bruising will take longer to resolve.
Any time anything is injected into the lips that doesn't contain epinephrine to reduce bleeding there is the potential for bruising. With that said the lips are incredibly resilient and tend not to bruise much. If you do get bruising it will likely last the standard amount of time 10 days to 2 weeks. But remember it's very uncommon.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.